Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Aug 3, 2017, 10:00 AM EDT for DeSoto County, Florida. It took effect at Aug 3, 2017, 2:00 PM EDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 10:00 AM EDT (14:00 UTC)
- In effect from
- Aug 3, 2017, 2:00 PM EDT
- Expired
- Aug 4, 2017, 2:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County DeSoto County, FL
The radar
The Tampa radar (KTBW), 75 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Peace River at SR 70 Arcadia (ARCF1). The gauge peaked at 11.03 ft at Aug 3, 2017, 6:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02296750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
508
WGUS42 KTBW 031400
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Area - Ruskin FL
1000 AM EDT Thu Aug 3 2017
...The National Weather Service in Tampa Fl has issued a Flood Warning for the
following rivers...
Peace River At Arcadia
.The downstream response from Tropical Storm Emily's heavy rainfall,
along with the additional precipitation from yesterday, has led to a steady
rise along the Peace River At Arcadia. The river is expected to crest
tonight just above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC027-040300-
/O.NEW.KTBW.FL.W.0013.170803T1800Z-170804T1800Z/
/ARCF1.1.ER.170803T1800Z.170804T0000Z.170804T1200Z.NO/
1000 AM EDT Thu Aug 3 2017
The National Weather Service in Tampa Fl has issued a
* Flood Warning for
The Peace River At Arcadia
* From this afternoon until Friday afternoon.
* At 09 AM Thursday the stage was...10.9 feet.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river is forecast to rise above flood stage by this afternoon and continue
to rise to near 11.1 feet by this evening. The river is expected to fall below
flood stage by tomorrow morning.
* Impact...at 12.0 feet...The Girl Scout camp floods.
* Impact...at 11.0 feet...Access roads to river acres become flooded.
* Impact...at 10.0 feet...3 to 4 homes in the river acres subdivision flood and
the lowest portion of the girl scout camp floods.
* Flood history...This crest compares to a previous crest of 11.1 feet on Aug 18
2015.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Peace
Arcadia 11.0 10.9 Thu 09 AM 11.0 10.3 9.6 9.3 8.9
&&
LAT...LON 2735 8179 2714 8189 2704 8197 2704 8202
2714 8197 2735 8186
$$
Norman2 follow-up statements
487
WGUS82 KTBW 040129
FLSTBW
Flood Statement
National Weather Service Tampa Bay Area - Ruskin FL
929 PM EDT Thu Aug 3 2017
...The Flood Warning is cancelled for the following rivers in Florida...
Alafia River At Lithia
...The Flood Warning has been extended for the following
rivers in Florida...
Little Manatee River At Wimauma
...The Flood Warning continues for the following rivers in Florida...
Myakka River At Myakka River State Park
Peace River At Arcadia
.Flooding continues on several rivers across West Central Florida as a result
from Tropical Storm Emily's heavy rainfall earlier this week and rainfall
from the past couple days. All rivers currently in flood stage are expected
to recede gradually over the next several days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC057-041500-
/O.EXT.KTBW.FL.W.0008.000000T0000Z-170804T1500Z/
/WIMF1.1.ER.170801T2152Z.170803T0300Z.170804T0900Z.NO/
929 PM EDT Thu Aug 3 2017
...Flood Warning extended until Friday morning...
The Flood Warning continues for
The Little Manatee River At Wimauma
* Until Friday morning.
* At 09 PM Thursday the stage was 11.8 feet.
* Flood stage is 11.0 feet.
* The river is expected to fall below flood stage by early tomorrow.
* Impact...at 11.0 feet...The river overflows its banks.
* Flood history...This crest compares to a previous crest of 11.9 feet on Sep 23
1948.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Little Manatee
Wimauma 11.0 11.8 Thu 09 PM 10.7 8.5 6.9 5.7 5.1
&&
LAT...LON 2763 8231 2764 8243 2770 8243 2770 8231
$$
FLC115-050129-
/O.CON.KTBW.FL.W.0010.000000T0000Z-000000T0000Z/
/MKCF1.1.ER.170801T0045Z.170804T0115Z.000000T0000Z.NO/
929 PM EDT Thu Aug 3 2017
The Flood Warning continues for
The Myakka River At Myakka River State Park
* Until further notice.
* At 09 PM Thursday the stage was 8.0 feet.
* Flood stage is 7.0 feet.
* The river will continue to fall to a stage of 7.8 feet by .
* Impact...at 8.0 feet...The main road at Myakka State Park floods.
* Flood history...This crest compares to a previous crest of 7.9 feet on Jun 18
1939.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Myakka
Myakka Rive 7.0 8.0 Thu 09 PM 7.9 7.8 7.7 7.6 7.4
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$
FLC027-041800-
/O.CON.KTBW.FL.W.0013.000000T0000Z-170804T1800Z/
/ARCF1.1.ER.170804T0600Z.170804T0600Z.170804T1200Z.NO/
929 PM EDT Thu Aug 3 2017
The Flood Warning continues for
The Peace River At Arcadia
* From after midnight tomorrow through Friday afternoon.
* At 08 PM Thursday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* The river is forecast to rise above flood stage by after midnight tomorrow and
continue to rise to near 11.0 feet by after midnight tomorrow. The river is
expected to fall below flood stage by tomorrow morning.
* Impact...at 11.0 feet...Access roads to river acres become flooded.
* Flood history...This crest compares to a previous crest of 11.0 feet on Feb 21
1998.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Peace
Arcadia 11.0 11.0 Thu 08 PM 11.0 10.4 9.9 9.9 9.6
&&
LAT...LON 2735 8179 2714 8189 2704 8197 2704 8202
2714 8197 2735 8186
$$
FLC057-040159-
/O.CAN.KTBW.FL.W.0012.000000T0000Z-170804T0800Z/
/LITF1.1.ER.170801T1211Z.170802T1215Z.170803T2025Z.NO/
929 PM EDT Thu Aug 3 2017
The Flood Warning is cancelled for
The Alafia River At Lithia
* Until late tonight.
* At 09 PM Thursday the stage was 12.4 feet.
* Flood stage is 13.0 feet.
* Impact...at 13.0 feet...River Drive and Squirrel Run Way downstream of State
Road 640 are completely covered by water. One home begins to flood.
* Flood history...This crest compares to a previous crest of 13.0 feet on Jul 21
1959.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Alafia
Lithia 13.0 12.4 Thu 09 PM 11.2 7.0 6.7 6.3 5.8
&&
LAT...LON 2787 8218 2784 8228 2789 8228 2792 8218
$$381
WGUS82 KTBW 041352
FLSTBW
Flood Statement
National Weather Service Tampa Bay Area - Ruskin FL
952 AM EDT Fri Aug 4 2017
...The Flood Warning is cancelled for the following rivers in Florida...
Little Manatee River At Wimauma
Peace River At Arcadia
...The Flood Warning continues for the following rivers in Florida...
Myakka River At Myakka River State Park
.Heavy rainfall over the last week will continue lead to continued flooding
along Myakka River through at least the middle of next week. The Little
Manatee River at Wimauma and Peace River near Arcadia have both fallen
just below flood stage. These rivers will need to be monitored closely
for additional flooding in the coming days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC115-051352-
/O.CON.KTBW.FL.W.0010.000000T0000Z-000000T0000Z/
/MKCF1.1.ER.170801T0045Z.170804T1800Z.000000T0000Z.NO/
952 AM EDT Fri Aug 4 2017
The Flood Warning continues for
The Myakka River At Myakka River State Park
* Until further notice.
* At 09 AM Friday the stage was 8.0 feet.
* Flood stage is 7.0 feet.
* The river will continue rising to near 8.0 feet by this afternoon then begin
falling.
* Impact...at 8.0 feet...The main road at Myakka State Park floods.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at Myakka State
Park flood.
* Flood history...This crest compares to a previous crest of 8.0 feet on Oct 11
1995.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Myakka
Myakka Rive 7.0 8.0 Fri 09 AM 7.9 7.9 7.7 7.5 7.3
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$
FLC057-041422-
/O.CAN.KTBW.FL.W.0008.000000T0000Z-170804T1500Z/
/WIMF1.1.ER.170801T2152Z.170803T0300Z.170804T1145Z.NO/
952 AM EDT Fri Aug 4 2017
The Flood Warning is cancelled for
The Little Manatee River At Wimauma
* At 09 AM Friday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Impact...at 11.0 feet...The river overflows its banks.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Little Manatee
Wimauma 11.0 10.9 Fri 09 AM 8.5 6.8 5.7 5.1 4.8
&&
LAT...LON 2763 8231 2764 8243 2770 8243 2770 8231
$$
FLC027-041422-
/O.CAN.KTBW.FL.W.0013.000000T0000Z-170804T1800Z/
/ARCF1.1.ER.170804T0800Z.000000T0000Z.170804T0800Z.NO/
952 AM EDT Fri Aug 4 2017
The Flood Warning is cancelled for
The Peace River At Arcadia
* At 08 AM Friday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Impact...at 11.0 feet...Access roads to river acres become flooded.
* Impact...at 10.0 feet...3 to 4 homes in the river acres subdivision flood and
the lowest portion of the girl scout camp floods.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Peace
Arcadia 11.0 11.0 Fri 08 AM 10.7 10.1 9.7 9.4 8.9
&&
LAT...LON 2735 8179 2714 8189 2704 8197 2704 8202
2714 8197 2735 8186
$$
NormanWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 3, 9:17 AM EDT, 43 minutes earlier.
Area forecast discussion, Aug 3, 9:17 AM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 917 AM EDT Thu Aug 3 2017 .UPDATE (Today)... Currently a few showers are offshore the Tampa Bay area and over the Nature Coast with greater coverage and a few thunderstorms north of the forecast area...along a frontal boundary and where deeper moisture is. Showers will continue through the morning and increase...along with some storms...during the afternoon for all locations. POPs range from locally 60 percent in the far north to 20 percent in the far south where it is slightly drier. Morning soundings across south FL had PWAT of 1.6 to 1.7 inches. High pressure ridging across the state will keep fairly light winds in place and shifting to southwest and west in an afternoon sea breeze. Current forecasts on track...no updates are planned but may make minor tweaks throughout the morning and afternoon. && .AVIATION... 03/12Z TAFs. VFR conditions through the period with an increase in mid/high clouds. A few SHRA near but not VCNTY PIE/TPA unlikely to impact those terminals. Otherwise TSRA at all terminals in a 19-21Z to 00-01Z window. Light E to SE winds shift through the south to SW for the afternoon. && .MARINE... Atlantic high pressure ridging over most of the Gulf of Mexico will maintain modest southeast to southwest winds today. Main concern will be higher winds and seas near isolated thunderstorms. && .Preliminary Point Temps/PoPs... TPA 89 78 92 79 / 30 10 0 20 FMY 93 77 94 77 / 20 10 10 20 GIF 92 75 94 75 / 50 20 10 10 SRQ 89 78 91 78 / 20 10 0 20 BKV 89 74 93 75 / 50 10 10 10 SPG 89 79 92 79 / 30 10 0 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE...09/Rude UPPER AIR...42/Norman DECISION SUPPORT...57/McMichael
Hazardous weather outlook, Aug 3, 5:13 AM EDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 513 AM EDT Thu Aug 3 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-032115- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 513 AM EDT Thu Aug 3 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Scattered to numerous thunderstorms are expected. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. ...THUNDERSTORM IMPACT... Scattered thunderstorms are expected each day mainly in the afternoon and evening hours. Thunderstorms will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Hubbard
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:17 PM EDT | Special Marine Warning | TBW | 58 min | |
| Aug 3, 4:52 PM EDT | Special Weather Statement | TBW | Polk | 23 min |
| Aug 3, 4:55 PM EDT | Special Weather Statement | TBW | Hillsborough | 50 min |
| Aug 3, 6:30 PM EDT | Special Weather Statement | TBW | Hernando, Pasco | 45 min |
| Aug 3, 6:31 PM EDT | Special Weather Statement | TBW | Polk | 44 min |
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.